Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 9, 2011, 12:23 AM EDT for Bay County, Michigan. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 12:23 AM EDT (04:23 UTC)
- Expired
- Jun 9, 2011, 1:20 AM EDT
- In force
- 57 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bay County, MI
The radar
The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:58 AM EDT | HAIL 1 | 2 Wsw Bay City, MI | |
| Jun 9, 1:00 AM EDT | HAIL 0.75 | 1 S Bay City, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 10:39 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS53 KDTX 090423
SVRDTX
MIC017-090545-
/O.NEW.KDTX.SV.W.0033.110609T0423Z-110609T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1223 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 145 AM EDT
* AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINEGARS TO MIDLAND...AND
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENTLEY AND WILLARD AROUND 1230 AM EDT.
BAY CITY AND BAY CITY STATE RECREATION AREA AROUND 1240 AM EDT.
ESSEXVILLE AROUND 1245 AM EDT.
MUNGER AROUND 1250 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... MUNGER... LINWOOD...
KAWKAWLIN... ESSEXVILLE... BENTLEY...
BAY CITY... AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4400 8405 4392 8403 4391 8390 4373 8394
4367 8389 4363 8374 4359 8367 4358 8370
4348 8370 4348 8382 4352 8382 4353 8405
4357 8406 4357 8417 4400 8417
TIME...MOT...LOC 0423Z 262DEG 43KT 4390 8426 4368 8423
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI3 follow-up statements
636
WWUS53 KDTX 090438
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1238 AM EDT THU JUN 9 2011
MIC017-090545-
/O.CON.KDTX.SV.W.0033.000000T0000Z-110609T0545Z/
BAY MI-
1238 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY COUNTY
UNTIL 145 AM EDT...
AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES EAST OF PINCONNING TO AUBURN...MOVING EAST AT 50 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ESSEXVILLE AND BAY CITY AROUND 1250 AM EDT.
MUNGER AROUND 1255 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... MUNGER... LINWOOD...
KAWKAWLIN... ESSEXVILLE... BENTLEY...
BAY CITY... AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4400 8405 4392 8403 4391 8390 4373 8394
4367 8389 4363 8375 4359 8367 4358 8370
4348 8370 4348 8382 4352 8382 4353 8405
4357 8406 4357 8417 4400 8417
TIME...MOT...LOC 0438Z 262DEG 43KT 4385 8367 4360 8406
WIND...HAIL 60MPH 0.88IN
$$
KURIMSKI659
WWUS53 KDTX 090506
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
106 AM EDT THU JUN 9 2011
MIC017-090545-
/O.CON.KDTX.SV.W.0033.000000T0000Z-110609T0545Z/
BAY MI-
106 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY COUNTY
UNTIL 145 AM EDT...
AT 104 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNGER...OR 6 MILES
EAST OF BAY CITY...MOVING EAST AT 40 MPH.
IN ADDITION...AT 100 AM ONE INCH HAIL WAS REPORTED IN BAY CITY WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4387 8391 4373 8394 4367 8389 4363 8375
4359 8367 4358 8370 4348 8370 4348 8382
4352 8382 4353 8405 4357 8406 4357 8417
4386 8397 4390 8392
TIME...MOT...LOC 0505Z 270DEG 35KT 4357 8377
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI891
WWUS53 KDTX 090520
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
120 AM EDT THU JUN 9 2011
MIC017-090530-
/O.CAN.KDTX.SV.W.0033.000000T0000Z-110609T0545Z/
BAY MI-
120 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR BAY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT.
LAT...LON 4387 8391 4373 8394 4367 8389 4363 8375
4359 8367 4358 8370 4348 8370 4348 8382
4352 8382 4353 8405 4357 8406 4357 8417
4386 8397 4390 8392
TIME...MOT...LOC 0520Z 270DEG 35KT 4357 8357
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:12 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 7:12 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
712 PM EDT WED JUN 8 2011
.AVIATION...
//DISCUSSION...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE ALTHOUGH A FRONTAL
PASSAGE OVERNIGHT WILL DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS
WHICH MAY DROP CRITERIA INTO MVFR IF THEY HAPPEN TO PASS OVER A TAF
SITE. WITH MBS/FNT IN THE PATH OF SHOWERS AND THUNDERSTORMS MAKING
THEIR WAY IN FROM WESTERN MICHIGAN WILL INCLUDE SHOWERS AT THESE TAF
SITES DURING THE EARLY PART OF THE TAFS...HOWEVER WILL LEAVE OUT
THUNDER AS THIS ACTIVITY IS WEAKENING AS IT MOVES EAST. FOR THE REST
OF THE TAF SITES AND THE REST OF THE NIGHT THE COVERAGE AND TIMING
ARE TOO UNCERTAIN TO INCLUDE FOR THE OTHER SITES AT THIS POINT.
GUSTY SOUTHWEST WINDS WILL QUICKLY DECREASE THIS EVENING AND
BECOME NORTHWESTERLY BEHIND THE COLD FRONT THURSDAY MORNING.
FOR DTW...A FEW CONCERNS TOO KEEP IN MIND OVER THE NEXT 30 HOURS.
SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 25 KNOTS THROUGH THIS
EVENING AHEAD OF AN APPROACHING COLD FRONT. THERE IS A CHANCE OF
THUNDERSTORM DEVELOPMENT ALONG THE FRONT TONIGHT BUT CONFIDENCE IN
COVERAGE IS TOO LOW TO INCLUDE AT THE MOMENT. A WIND SHIFT FROM SW
TO NE WILL OCCUR AFTER THE FRONT PASSES THURSDAY AFTERNOON.
//DTW THRESHOLD THREATS...
* MODERATE CONFIDENCE CEILINGS WILL FALL BETWEEN 3000 AND 5000 FEET
THURSDAY MORNING AND LAST THROUGH THE AFTERNOON.
* LOW CONFIDING IN MVFR CEILINGS AND VISIBILITIES FROM WIDELY
SCATTERED THUNDERSTORMS LATE TONIGHT AND EARLY THURSDAY MORNING.
* MODERATE CONFIDENCE THAT THUNDERSTORMS WILL OCCUR TONIGHT AND
THURSDAY MORNING BUT LOW CONFIDENCE ON TIMING.
&&
.PREV DISCUSSION...ISSUED 328 PM EDT WED JUN 8 2011
SHORT TERM...THIS EVENING AND TONIGHT
PRIMARY FORECAST CONCERN IS THE THREAT FOR CONVECTION THIS EVENING.
THUNDERSTORMS DEVELOPED AHEAD OF A SHORTWAVE ALONG A PREFRONTAL
TROUGH EARLY THIS MORNING RESULTING IN SOME WIND/HAIL REPORTS AS
THEY TRAINED FROM EAST TO WEST ACROSS NORTHERN LOWER MI. DESPITE
OUTFLOW TRIGGERING NUMEROUS UPDRAFTS ALONG THE SOUTHERN PERIPHERY OF
THIS ACTIVITY CAPPING REMAINED SUFFICIENT TO PREVENT ANY SOUTHWARD
DEVELOPMENT INTO OUR CWA. THE QUESTION HEADING INTO THE EVENING IS
THE DEGREE OF ORGANIZATION AND POTENTIAL SEVERE THREAT ASSOCIATED
WITH COLD FRONTAL CONVECTION EXPECTED TO DEVELOP LATER THIS AFTN.
HIGHER RESOLUTION GUIDANCE CONFIRMS CURRENT THINKING THAT ONGOING
CONVECTION TO THE NORTHWEST WILL INHIBIT SIGNIFICANT DEVELOPMENT
DIRECTLY UPSTREAM...POTENTIALLY REDUCING THE POTENTIAL FOR AREAS
FURTHER NORTH AND EAST. DESPITE UNCERTAINTY AT THIS TIME...THE
THREAT FOR SEVERE WEATHER APPEARS TO BE SOMEWHAT LIMITED AS
CONVECTION SHOULD BE PREDOMINANTLY ELEVATED IN A WEAKLY SHEARED
ENVIRONMENT CHARACTERIZED BY UNIDIRECTIONAL WIND
PROFILES...RESULTING IN A MARGINALLY SEVERE HAIL THREAT AND THE
POTENTIAL FOR SURFACE WIND GUSTS OVER 60MPH WHEREVER CONVECTION CAN
BECOME SFC BASED. DRY AIR IN THE MID AND LOWER LEVELS MAY ALSO
SUPPORT A FEW BOWING SEGMENTS. THE AREA SHOULD BE CLEAR OF THE MOST
ACTIVE WX BY AROUND 06Z. WITH THE EXCEPTION OF FAR NORTH/NORTHWEST
AREAS...IT LOOKS LIKE ONE MORE WARM NIGHT FOR SE MI AS THE FRONT
SAGS SOUTHWARD TOWARD DETROIT AND THE I-94 CORRIDOR BY MORNING.
LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY
THE SURFACE COLD FRONT NOW EXTENDING FROM UPPER MICHIGAN INTO THE
CENTRAL PLAINS IS FORECAST TO PUSH ACROSS FAR SE MI THURSDAY MORNING
WHILE HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GREAT LAKES.
OVERALL...THE SOUTHWARD PUSH TO THE SURFACE FRONT SHOULD SLOW AS THE
FRONT BECOMES ORIENTED NEARLY PARALLEL TO THE FLOW ALOFT. THE DEGREE
OF HEATING AND DAYTIME DESTABILIZATION ON THURSDAY WILL RELY BOTH ON
THE TIMING OF THE FRONT AND COVERAGE OF CONVECTION OVERNIGHT TONIGHT
INTO EARLY THURS MORNING. AN EARLY MORNING CONVECTIVE COMPLEX OVER
THE REGION WOULD LIKELY SEND RAIN COOLED OUTFLOW SOUTH OF THE
FORECAST AREA...THEREBY ELIMINATING CHANCES FOR CONVECTION AFTER 12Z
THURS. IF THIS DOES NOT OCCUR HOWEVER...THERE IS AN OPPORTUNITY FOR
CONVECTION ACROSS AT LEAST THE SOUTH HALF OF THE FORECAST AREA
WITHIN THE RESIDUAL MOIST AND UNSTABLE AIRMASS. IT IS FOR THIS
REASON THAT SPC HAS KEPT A SLIGHT RISK FORE SEVERE WX FOR METRO
DETROIT AND POINTS SOUTH ON THURS. OBSERVATIONS ACROSS THE FAR
NORTHERN GREAT LAKES REGION INDICATE A SHALLOW LAYER OF COLD AIR
NORTH OF THE SFC FRONT. THIS AIRMASS WILL OVERSPREAD SE MI ON
THURS...CAUSING LOCATIONS ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA TO SEE THEIR HIGH TEMPS IN THE MORNING. MODEL
SOUNDINGS ACTUALLY INDICATE PORTIONS OF THE SAGINAW VALLEY AND THUMB
REMAINING STUCK IN THE 50S THURS AFTERNOON DUE TO THE LAKE HURON
MARINE MODIFICATION UNDER THE NORTHERLY FLOW.
THE COOL AIR SHOULD FULLY ENGULF SE MI BY THURS NIGHT HAS THE HIGH
BUILDS NORTH OF LAKE HURON. THE 12Z MODEL SUITE REMAIN IN STRONG
AGREEMENT ON THE DEVELOPMENT OF AN MCS OVER IOWA THURS NIGHT ON THE
NOSE OF STRONG 850MB INFLOW. THE REMNANTS OF THIS MCS WILL LIKELY
TRACK INTO WESTERN LOWER MI FRI MORNING AS THE LOW LEVEL JET VEERS.
AS THIS MCS ADVANCES INTO LOWER MI...THE LATEST INDICATIONS ARE THAT
IT WILL OUTRUN THE BETTER INSTABILITY AND THUS SHOULD WEAKEN FAIRLY
RAPIDLY AS IT TRACKS ACROSS THE STATE. THE UPPER LOW NOW OVER THE
PACIFIC NORTHWEST IS HOWEVER FORECAST TO TRACK INTO THE DAKOTAS/NRN
MN ON FRIDAY. IN RESPONSE...SOUTHERLY LOW LEVEL FLOW WILL TRANSPORT
THE VERY MOIST AND UNSTABLE AIRMASS BACK INTO SE MI LATE FRIDAY INTO
FRIDAY NIGHT. THE OVERALL COVERAGE AND LOCATION OF POTENTIAL
CONVECTION LATE FRIDAY WILL LIKELY DEPEND ON THE ORIENTATION AND
LOCATION OF OUTFLOW FROM THE EARLIER MCS. THERE DOES APPEAR THE
POTENTIAL FOR MCS DEVELOPMENT OVER LOWER MI FRI NIGHT.
THE 12Z MODEL SUITE ARE IN GENERAL AGREEMENT IN SHOWING THE UPPER
LOW LIFTING ACROSS THE NORTHERN GREAT LAKES THIS WEEKEND. MODELS
HAVE ALSO TRENDED A LITTLE FASTER BRINGING SOME DRIER MID LEVEL AIR
INTO THE REGION ON SATURDAY. MODEL SOUNDINGS HOWEVER CONTINUE TO
SHOW SOME RESIDUAL INSTABILITY TO WARRANT A CHANCE OF SHOWERS/TSTMS
ON SATURDAY. IF A FRIDAY NIGHT MCS DOES DEVELOP OVER LOWER MI...
SUBSIDENCE IN ITS WAKE MAY SUPPORT REMOVAL OF SAT POPS. THE PASSAGE
OF THE UPPER LOW WILL BRING COOLER AND DRIER AIR TO THE FORECAST
AREA BY SUNDAY. 850MB TEMPS ON SUNDAY ARE ACTUALLY FORECAST TO DROP
TO +6 TO +8C. MODEL SOUNDINGS INDICATE THE POTENTIAL FOR QUITE A BIT
OF DAYTIME CU. THESE FACTORS SHOULD SUPPORT FAIRLY COOL TEMPS ON SUN
/HIGHS UPPER 60S TO LOW 70S/.
THE MEDIUM RANGE SUITE ARE IN GOOD OVERALL AGREEMENT IN INDICATING
A BUILDING RIDGE OVER THE NORTHERN GREAT LAKES EARLY NEXT WEEK WITH
HIGH PRESSURE REMAINING IN CONTROL ACROSS THE REGION. THIS WILL
WARRANT A DRY FORECAST WITH TEMPS NEAR EARLY JUNE AVERAGES.
MARINE...
WINDS WILL TURN NORTHERLY OVERNIGHT TONIGHT AND WILL INCREASE TO 15
TO 20 KTS BY MORNING. ALTHOUGH SOME LOCATIONS OVER LAKE HURON MAY
SEE OCCASIONAL GUSTS APPROACHING SMALL CRAFT CRITERIA...EXPECTED
COVERAGE AND DURATION IS SUCH THAT NO ADVISORIES ARE ANTICIPATED.
THUNDERSTORM CHANCES WILL SHIFT SOUTHWARD TOWARD THE SOUTHERN HALF
OF LAKE HURON...AS WELL AS LAKE ST CLAIR AND THE MI WATERS OF LAKE
ERIE...AS THE EVENING PROGRESSES. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL MIDNIGHT THURSDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....KURIMSKI
SHORT TERM...JVC
LONG TERM....RK/SC
MARINE.......JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 8, 11:28 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1128 PM EDT WED JUN 8 2011 MIZ049-054-055-060>063-068>070-075-076-082-083-091000- HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1128 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER. STORM MOTION WILL BE EAST SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY AS THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS SOUTHEAST MICHIGAN. THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. MIZ047-048-053-091000- MIDLAND-BAY-SAGINAW- 1128 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1128 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM FOR THE SAGINAW BAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. SOME OF THE STORMS COULD BE SEVERE FROM LAKE ST CLAIR SOUTH TO LAKE ERIE. THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 8, 11:00 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1100 PM EDT WED JUN 8 2011 MIZ047-048-090345- BAY MI-MIDLAND MI- 1100 PM EDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIDLAND AND NORTHERN BAY COUNTIES UNTIL 1145 PM EDT... AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HOCKADAY TO COLEMAN...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... EDENVILLE AROUND 1105 PM EDT. HOPE...AVERILL AND SANFORD AROUND 1110 PM EDT. BOMBAY AROUND 1115 PM EDT. MOUNT FOREST AND BENTLEY AROUND 1125 PM EDT. WILLARD AND CRUMP AROUND 1130 PM EDT. PINCONNING AND LINWOOD AROUND 1140 PM EDT. BAY CITY STATE RECREATION AREA AND KAWKAWLIN AROUND 1145 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Jun 8, 11:31 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1131 PM EDT WED JUN 8 2011 MIZ048-090430- BAY MI- 1131 PM EDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY COUNTY UNTIL 1230 AM EDT... AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENTLEY TO BEAVERTON...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... BENTLEY AROUND 1145 PM EDT. MOUNT FOREST AROUND 1155 PM EDT. PINCONNING AROUND 1220 AM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Jun 9, 12:20 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1220 AM EDT THU JUN 9 2011 MIZ053-054-090515- SAGINAW-TUSCOLA- 1220 AM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS EXTENDING FROM 14 MILES WEST OF FREELAND TO 33 MILES WEST OF ST. CHARLES...MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE ALONG THE GUST FRONT BEFORE THESE THUNDERSTORMS ARRIVE. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING WILL FOLLOW BEHIND THE WINDS. * THE GUST FRONT WILL BE NEAR... FREELAND AND MERRILL BY 1225 AM EDT... MARION SPRINGS BY 1235 AM EDT... ZILWAUKEE AND ST. CHARLES BY 1240 AM EDT... BRIDGEPORT BY 1245 AM EDT... OAKLEY AND CHESANING BY 1250 AM EDT... REESE AND FRANKENMUTH BY 1255 AM EDT... BIRCH RUN BY 100 AM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KEC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:29 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 8, 11:51 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 69 min |
| Jun 9, 1:02 AM EDT | Severe Thunderstorm Warning | DTX | Huron, Saginaw, Tuscola | 69 min |
| Jun 9, 1:19 AM EDT | Special Marine Warning | DTX | 81 min | |
| Jun 9, 1:24 AM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 69 min |
| Jun 9, 1:51 AM EDT | Special Marine Warning | DTX | 84 min | |
| Jun 9, 2:20 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Saint Clair, Wayne | 40 min |
| Jun 9, 2:23 AM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 9, 2:36 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.